Alert archive / California / Wind Advisories in 2020
Wind Advisory 8, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at May 16, 2020, 2:08 PM PDT. It took effect at May 17, 2020, 11:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2020, 2:08 PM PDT (21:08 UTC)
- In effect from
- May 17, 2020, 11:00 AM PDT
- Expired
- May 17, 2020, 7:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
149 WWUS76 KSTO 162108 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 208 PM PDT Sat May 16 2020 CAZ015-171200- /O.NEW.KSTO.WI.Y.0008.200517T1800Z-200518T0200Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 208 PM PDT Sat May 16 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM PDT SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Northern Sacramento Valley. * WHEN...From 11 AM to 7 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
382 WWUS76 KSTO 171040 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 340 AM PDT Sun May 17 2020 CAZ016-180200- /O.EXA.KSTO.WI.Y.0008.200517T1800Z-200518T0200Z/ Central Sacramento Valley- Including the cities of Chico, Oroville, and Marysville/Yuba City 340 AM PDT Sun May 17 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Central Sacramento Valley County. * WHEN...From 11 AM to 7 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest wind is expected north of Oroville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ015-180200- /O.CON.KSTO.WI.Y.0008.200517T1800Z-200518T0200Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 340 AM PDT Sun May 17 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Northern Sacramento Valley. * WHEN...From 11 AM to 7 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
702 WWUS76 KSTO 171944 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1244 PM PDT Sun May 17 2020 CAZ015-016-180200- /O.CON.KSTO.WI.Y.0008.000000T0000Z-200518T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 1244 PM PDT Sun May 17 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Northern and Central Sacramento Valley County. * WHEN...From 11 AM to 7 PM PDT Today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest wind is expected north of Oroville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 16, 3:45 AM PDT, 10 hours 23 minutes earlier.
Area forecast discussion, May 16, 3:45 AM PDT, 10 hours 23 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 345 AM PDT Sat May 16 2020 .Synopsis... Cool, wet, and windy weather expected tonight into Monday. Periods of moderate to locally heavy snow possible above 6000 feet Sunday night through Monday. Thunderstorms could develop on Sunday and Monday. Lingering showers expected Tuesday into Wednesday, mainly in the foothills and mountains. && .DISCUSSION... IR satellite showing Pacific frontal system approaching the NorCal coast attm. Models suggesting associated precip spreading into Western Shasta county and the Coastal Range this afternoon. Mostly cloudy skies expected over the remainder of the CWA today. Cooler temperatures progged over the northern quarter of the forecast area and in the Coastal mountains. Highs elsewhere progged to be within a few degrees of Friday. Low level southerly flow increases ahead of the baroclinic zone in the Central Valley this afternoon. Frontal precip spreads over interior NorCal tonight into Sunday morning. Snow levels progged to remain generally above 8000 feet during this period. Strong winds expected ahead and along the boundary late Saturday night and Sunday with potential for advisory speeds in the Sacramento Valley. Frontal boundary progged to the Sierra by Sunday afternoon. Post-frontal instability depicted by models for thunderstorm potential tomorrow afternoon with highest CAPE over Shasta county, NE foothills, and the Motherlode. Snow levels drop Sunday night to around 6000 to 7000 feet as snow ramps up. Strong winds with late season snow amounts support a Winter Storm Watch from late Sunday night through late Monday night. Potential for travel impacting weather to continue Tuesday in the Sierra. Current snow total amounts look to be range from 2 to 8 inches above 6000 feet with local amounts possibly up to a foot. Post-frontal showers continue Monday as center of cold upper low remains offshore. Steepening lapse rates and deeper CAPE support more widespread thunderstorm development over the CWA. With 5h temps lowering to around -25 deg C over interior NorCal Monday, potential exists for some hail with stronger storms. Monday looks to be the coolest day with highs in the Central Valley in the 60s to lower 70s, and 30s to 50s for the mountains and foothills. Lingering showers continue Tuesday as upper low tracks across Central CA. Best chances will be in the foothills and mountains where a slight chance of afternoon thunderstorms will continue. Highs rebound slightly Tuesday, but remain about 5 to 10 degrees below normal. PCH && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday)... Ensemble guidance in relatively good agreement on Wednesday indicating the trough lifting out to the east while high pressure attempts to build into NorCal. Most of the forecast area will return to dry and milder weather except for lingering shower chances across the mountains. Less confidence in the forecast late next week with differing solutions in guidance handling the next upstream trough. For now, have leaned heavily toward NBM with generally dry and mild weather forecast to continue. && .AVIATION... VFR conditions predominate thru 00Z Sunday, then areas of MVFR/IFR develop over higher terrain by 06Z Sunday as Pacific frontal system moves inland across NorCal. Areas of southerly surface wind gusts 15-30 kts develop after 20Z. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late Sunday night through Monday evening for Western Plumas County/Lassen Park. Winter Storm Watch from late Sunday night through Monday evening for West Slope Northern Sierra Nevada. &&
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.